MAUDE Adverse Event Report: TRACOE MEDICAL GMBH TRACOE VARIO TRACHEOSTOMY TUBE

TRACOE MEDICAL GMBH TRACOE VARIO TRACHEOSTOMY TUBE
Model Number REF 470-08
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: examination of product(s) returned - no product returned yet qc and production documentation: inspection of the incoming goods of the related batch was without any deviation.Supplier complaint submitted to the manufacturer of the obturator.Manufacturer identifies affected production batches of the obturator.The root cause analysis has been carried out as part of capa: 000315.Possible causes were identified in the application or in the material and manufacturing of the obturator.Incorrect use of the obturator could be ruled out as the user reported no manipulation or peculiarities in the application.It can therefore be assumed that the tip of the obturator was not pre-damaged and that the tensile forces applied by the user did not exceed a normal range.The manufacturer's root cause analysis indicated that inappropriate injection temperature during processing could be causing the fault.The following measures were therefore initiated by the supplier: refreshing training of the moulding machine operators.And a modification of the mould sockets to increase the integrity of the tip.The mentioned lot number was manufactured before implementation and completion of the capa: 000315.Initiation of capa and timely termination.Capa status: completed.Initiation of fsca 2025-07 with safety notification, bfarm ref.(b)(4): fsca 2025-07 will start on 11.08.2025, the termination is planned for end of september 2025.
 
Event or Problem Description
1) what went wrong with the device: an obturator is installed in the lumen of the tracheostomy cannula, which makes it easier to insert the cannula in the trache and to reduce the caliper gap between the outer diameter of the cannula and a guide.The obturator is pulled out after the cannula has been inserted into the trachea.When pulling it out, the tip of the obturator broke off and got stuck in the lumen of the cannula.This separation was discovered immediately after insertion and after it was detected that ventilation of the patient deteriorated.An other cannula was re-inserted without any problem and ventilation continued.2) description of health effects: no harm or desaturation of the patient reported.

Brand Name
TRACOE VARIO TRACHEOSTOMY TUBE
Common Device Name
TRACOE VARIO TRACHEOSTOMY TUBE
Manufacturer (Section D)
TRACOE MEDICAL GMBH
reichelsheimer str. 1/3
nieder-olm, 55268
GM  55268
Manufacturer (Section G)
TRACOE MEDICAL GMBH
reichelsheimer str. 1/3
nieder-olm, 55268
GM   55268
Manufacturer Contact
margarete halle
reichelsheimer str. 1/3
nieder-olm, 55268
GM   55268
MDR Report Key22642467
Report Number8010485-2025-00035
Device Sequence Number12931949
Product Code JOH
UDI-Device Identifier04035324013029
UDI-Public4035324013029
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K203362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification,Replace,Other
Type of Report Initial
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREF 470-08
Device Catalogue NumberREF 470-08
Device Lot Number1100039718
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Initial Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale